Nevada, 2007

Heavy Snow in Nevada, February 19, 2007

February 19, 2007 · NWS VEF · 1 event in 1 county or zone

A cold low pressure system moving through the Desert Southwest produced heavy snow in the Spring Mountains of southern Nevada.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS VEF wrote it up.

A cold low pressure system moving through the Desert Southwest produced heavy snow in the Spring Mountains of southern Nevada.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 19, 4:15 AM PST, 3 hours 45 minutes earlier.

Area forecast discussion, Feb 19, 4:15 AM PST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 AM PST MON FEB 19 2007

.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT
BASIN AND MOJAVE DESERT TODAY. THIS STORM WILL BRING A CHANCE OF
RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE VALLEYS AND SNOW TO
THE MOUNTAINS. IT WILL BE COOLER WITH TEMPERATURES CLOSER TO
SEASONAL NORMALS TODAY AND TUESDAY. DRY CONDITIONS ARE EXPECTED
TUESDAY AND WEDNESDAY...BUT ANOTHER PACIFIC STORM IS FORECAST TO
MOVE INTO THE AREA ON THURSDAY AND FRIDAY.
&&

.SHORT TERM...06Z NAM FINALLY CAME AROUND TO GFS SOLUTION WHICH AS
BEEN THE PREFERRED SOLUTION LAST SEVERAL RUNS. TROUGH THAT MOVED
INTO CALIFORNIA SUNDAY DID SPLIT WITH NORTHERN STREAM PROGGED TO
MOVE ACROSS NORTHERN NEVADA TODAY WHILE SOUTHERN STREAM LOW CLOSED
OFF WEST OF SOUTHERN CALIFORNIA SUNDAY EVENING. LOW LEVEL
CONVERGENCE AND EXITING JETSTREAK ASSOCIATE WITH NORTHERN STREAM
TROUGH WILL CONTINUE TO PROVIDE SUBSTANTIAL LIFT TO AN AREA FROM
NORTHERN INYO COUNTY NORTHEAST THROUGH NORTHERN LINCOLN/WHITE PINE
COUNTIES THIS MORNING. BASED ON GROUND TRUTH SINCE PRECIPITATION
STARTED SUNDAY EVENING APPEARS BOTH THE GFS/NAM TOO AGGRESSIVE WITH
QPF AMOUNTS. HIGHEST AMOUNTS VERY LOCALIZED WITH THREE TENTHS ALONG
THE EASTERN SIERRA FOOTHILLS SOUTHWEST OF INDEPENDENCE AND JUST
UNDER THREE TENTHS SOUTHEAST OF TONOPAH IN CENTRAL NYE COUNTY. THIS
ABOUT HALF WHAT MODEL QPF GENERATED BETWEEN 06Z-12Z MONDAY. BASED
OFF THESE AMOUNTS ASSUME THAT UP TO 3 INCHES OF SNOW HAD FALLEN
ABOVE 6000 FEET SO FAR. CONVERGENCE BOUNDARY WILL SLOWLY SAG SOUTH
WITH MODELS INDICATING ANOTHER 6 TO 8 HOURS OF LIFT BEFORE AREA
WEAKENS THIS AFTERNOON. ANOTHER 2 TO 3 INCHES POSSIBLE ABOVE 6000
FEET WHICH WOULD BRING THE STORM TOTALS UP TO 4 TO 6 INCHES.
UNFORTUNATELY IT MAY BE DIFFICULT TO VERIFY AMOUNTS AS MOST OF THE
COMMUNITIES IN ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES HAVE
ELEVATIONS BELOW 6000 FEET. THE SOUTHERN STREAM LOW IS MOVING
SOUTHEAST AND WILL MOVE ONSHORE NEAR SAN DIEGO THIS MORNING AND BE
OVER THE LOWER COLORADO RIVER BY LATE AFTERNOON. COMPARED WITH
TROUGH THAT MOVED THROUGH LAST WEEK H5 TEMPERATURES NOT A COLD BUT
WITH SOME BREAKS IN CLOUDS IT IS POSSIBLE THAT A FEW THUNDERSTORMS
WILL DEVELOP NEAR THE LOW CENTER THIS AFTERNOON. TROUGH STAYS
PROGRESSIVE AND MOVES EAST ACROSS ARIZONA TONIGHT WITH A FEW SHOWERS
LINGERING IN MOHAVE COUNTY OVERNIGHT. NOTHING CHANGED TUESDAY OR
WEDNESDAY AS AREA LIES UNDER WEST-SOUTHWEST FLOW AS MODELS IN
AGREEMENT SPREADING PRECIPITATION FROM NEXT TROUGH ACROSS NORTHERN
CALIFORNIA WEDNESDAY NIGHT.

.LONG TERM...FAIRLY ACTIVE PATTERN APPEARS TO BE ON TAP FOR THE CWA
DURING A GOOD CHUNK OF THE EXTENDED. MODELS BRING A TROUGH OFF THE
COAST ACROSS CALIFORNIA AND NEVADA THURSDAY EVENING THROUGH FRIDAY.
TIMING OF THE TROUGH IS NOW ABOUT 6 TO 12 HOURS SLOWER THIS MORNING
THEN IT WAS YESTERDAY. MODES STILL INDICATE SOME POTENTIAL FOR A
DOWNSLOPE EVENT OVER THE SOUTHERN SIERRA BUT DUE TO TIMING
ISSUES...DECIDED TO HOLD OFF WITH WINDY CONDITIONS IN THE GRIDS. AS
THE TROUGH GOES ACROSS MANY AREAS WILL HAVE AT LEAST A CHANCE AT
PICKING UP SOME PRECIPITATION. RIGHT NOW...STILL THINK THAT THE
NORTHERN HALF WILL HAVE THE BEST SHOT AT PRECIPITATION ALTHOUGH JET
POSITION BY THURSDAY NIGHT WOULD ALLOW FOR BETTER DYNAMICS IN THE
SOUTHERN HALF. THE TROUGH WILL EXIT BY FRIDAY WHICH WILL BRING
COLDER NORTHERLY WINDS STARTING FRIDAY. ADJMEXBC GRIDS HAVE BEEN
SHOWING HIGHS AT THE VERY BOTTOM OF THE ENSEMBLE AND BASED ON PAST
PERFORMANCE...THAT IS PROBABLY STILL A BIT TOO WARM. ENDED UP GOING
WITH THE COLDEST ENSEMBLE VALUES AND THEN GOING JUST A BIT LOWER
THAN THAT. MODELS THEN BRING ANOTHER SYSTEM DOWN IN THE
NORTHWESTERLY FLOW BY LATE SUNDAY AND INTO MONDAY. THIS SEEMS
REASONABLE ALTHOUGH CONSIDERING IT IS PAST DAY 7...WENT MOSTLY WITH
SLIGHT CHANCE POPS IN THE NORTHEASTERN SECTION WHERE MOISTURE AND
DYNAMICS LOOK THE BEST.
&&

.AVIATION...FOR KLAS: SOUTH TO SOUTHWEST WINDS TO 12 KT EXPECTED ALL
DAY TODAY WITH OFF AND ON SCATTERED -SHRA UNTIL 02Z. CIGS WILL
GENERALLY BE BETWEEN 10 AND 15 KFT EXCEPT DURING SHOWERS WHEN THEY
MAY GO AS LOW AS 6K FT AGL.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: BKN TO OVC CONDITIONS AREA WIDE WITH CIGS GENERALLY 10
TO 15 KFT. SCT -SHRA AND -SHRASN POSSIBLE IN ALL AREAS. HIGH
ELEVATION LOCATIONS IN NORTHERN HALF OF CWA CAN EXPECT MORE
WIDESPREAD -SHRASN WITH MANY MOUNTAIN TOPS OBSCURED. CIGS MAY DROP
AS LOW AT 5K FT AGL IN SHOWERS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...SNOW ADVISORY IN EFFECT ABOVE 6000 FEET UNTIL NOON
      FOR ZONES 14 AND 15.
.AZ...NONE.
.CA...SNOW ADVISORY IN EFFECT ABOVE 6000 FEET UNTIL NOON
      FOR ZONES 519/521-522.
&&

PIERCE/BELL

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 19, 5:30 AM PST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
530 AM PST MON FEB 19 2007

CAZ519>522-NVZ014-015-200600-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
LINCOLN COUNTY-
530 AM PST MON FEB 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY REMAINS IN EFFECT ABOVE 6000 FEET UNTIL NOON
TODAY. TOTAL ACCUMULATIONS WILL RANGE BETWEEN 4 AND 6 INCHES.
PLEASE REFER TO THE LATEST STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF RAIN AND SNOW SHOWERS WILL RETURN THURSDAY AND FRIDAY
AS THE NEXT IN A SERIES OF STORM SYSTEMS MOVES ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ523>527-NVZ016>022-200600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
530 AM PST MON FEB 19 2007 /630 AM MST MON FEB 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE RAIN AND SNOW SHOWERS ALONG WITH A SLIGHT
CHANCE OF THUNDERSTORMS THIS AFTERNOON AS AN AREA OF LOW PRESSURE
MOVES EAST ACROSS SOUTHERN CALIFORNIA TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF RAIN AND SNOW SHOWERS WILL RETURN THURSDAY AND FRIDAY
AS THE NEXT IN A SERIES OF STORM SYSTEMS MOVES ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Spring Mountains

When
February 19, 8:00 AM PST to 4:00 PM PST
Where
Spring Mountains forecast zone
Reported by
Fire Department/Rescue
Coordinates
37.129, -115.743 (the zone’s center; the record gives no point)

Ten inches of snow fell at the town of Mount Charleston (7600 feet).

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2007Every state in 2007This day in weather historyWarnings in Nevada, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10537.